MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-019
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 05/17/2019
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019, a top hat size 19 was reportedly implanted/explanted on the same day.Based on the information reported, the patient passed away on the same day.No other information is available at this time.
 
Event or Problem Description
On (b)(6) 2019, a top hat size 19 was reportedly implanted/explanted on the same day.The device did not fit in the patient's annulus and a freestyle root was ultimately implanted in the patient.There was no perceived issue with the explanted top hat and the event was attributed to the patient's small annulus.The patient passed away on the same day, but per the surgeon's assessment, the device was not suspected to be a contributory cause.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key8791404
Report Number1718850-2019-01013
Device Sequence Number1889863
Product Code LWQ
UDI-Device Identifier08022057012890
UDI-Public(01)08022057012890(240)S5-019(17)210516
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberS5-019
Device Catalogue NumberS5-019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/18/2019
Device Age3 YR
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age73 YR